Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 261, NWS Birmingham, AL

November 25, 20254 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Nov 25, 2025, 3:57 AM CST for 4 counties in Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2025, 3:57 AM CST (09:57 UTC)
Expired
Nov 25, 2025, 4:45 AM CST
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fayette County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 80 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 11:49 PM CST, 4 hours 8 minutes earlier. Its key messages:

  • Updated at 1149 PM CST MON NOV 24 2025
  • Periods of showers and thunderstorms are expected late tonight through Tuesday. There is a level 2 out of 5 risk for severe thunderstorms with hazards including isolated damaging winds, quarter size hail, and perhaps a couples of tornadoes.
  • Clear and colder conditions are forecast for Thanksgiving Day.
  • The next chance of rain may come on Sunday, marking the beginning of a wetter weather pattern.
Area forecast discussion, Nov 24, 11:49 PM CST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1149 PM CST Mon Nov 24 2025

...New DISCUSSION, AVIATION...

.KEY MESSAGES...
Updated at 1149 PM CST MON NOV 24 2025

 - Periods of showers and thunderstorms are expected late tonight
   through Tuesday. There is a level 2 out of 5 risk for severe
   thunderstorms with hazards including isolated damaging winds,
   quarter size hail, and perhaps a couples of tornadoes.

 - Clear and colder conditions are forecast for Thanksgiving Day.

 - The next chance of rain may come on Sunday, marking the
   beginning of a wetter weather pattern.

&&

.DISCUSSION...
(Tuesday through next Monday)
Issued at 1149 PM CST MON NOV 24 2025

An band of elevated convection will continue to organize to our
west tonight as an upstream shortwave approaches from the Ark-
La-Tex region. This activity will move into our northwestern
counties between 1 AM and 3 AM, and progress eastward toward the
I-59 corridor around 6 AM. As the associated shortwave skirts by
to our north, a trailing confluence band will be left in wake of
this early morning round of convection. Weak subsidence will allow
surface-based CAPE to build in the late morning into the afternoon
as mid to upper 60s dewpoints advect northward. Eventually
broad/weak cyclonic height curvature and weak height falls,
combined with daytime heating, will promote additional convective
development around 18z within confluence zones. Due to the
weak/subtle nature of the forcing, scattered cellular activity is
expected. A lingering low-level jet should slowly weaken through
the daylight hours, ranging from 30-40 knots as storms mature.
Though hodographs will not be particularly large, 0-3 km SRH of
200-300 m2/s2 will support weak to moderate mesocyclones within
the strongest cells, and perhaps a couple of tornadoes during the
afternoon and early evening hours.

The current remarkable stretch of above normal temperatures will
come to an end as a front surges through the region Tuesday night
into Wednesday. The establishment of a large trough over the
eastern CONUS will result in days of afternoon highs in the 50s
and cold nights. As the pattern becomes more progressive over the
weekend, zonal 500 mb flow will induce southwesterly flow at 850 mb
and low-level isentropic lift, leading to our next chance of rain
late Saturday into Sunday and Monday.

87/Grantham

&&

.AVIATION...
(06Z TAFS)
Issued at 1149 PM CST MON NOV 24 2025

MVFR to IFR ceilings will develop and spread northward through the
first 6 hours of the TAF period. An organized line of storms will
approach and perhaps affect KTCL and KBHM around 12Z with gusts
up to 30 knots and IFR visibility. Additional scattered showers
and thunderstorms will pass near/over all sites at various times
through much of the remainder of the TAF period.

87/Grantham

&&

.FIRE WEATHER...

A warm and moist airmass will persist ahead of a front on Tuesday
along with high rain chances. Behind the front, a drier airmass
will surge into the region. Afternoon RH values are expected to
fall to 25-35 percent for Thursday through Saturday. Winds will
be near 10 mph with the potential for gusts around 20 mph from the
south on Tuesday before shifting to the northwest on Wednesday
and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     54  74  50  61 /  60  90  60   0
Anniston    57  74  54  62 /  50  80  80   0
Birmingham  58  74  52  61 /  60  90  50   0
Tuscaloosa  57  77  51  61 /  70  90  30   0
Calera      56  77  53  64 /  50  80  60   0
Auburn      59  76  59  67 /  30  60  80   0
Montgomery  58  79  57  67 /  20  70  70   0
Troy        58  79  58  69 /  20  40  70   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...87/Grantham
AVIATION...87/Grantham

In the hours before

Special weather statement, Nov 25, 3:41 AM CST, 16 minutes before
Special Weather Statement
National Weather Service Birmingham AL
341 AM CST Tue Nov 25 2025

ALZ011-013>015-022-023-251045-
Fayette AL-Walker AL-Winston AL-Pickens AL-Tuscaloosa AL-Marion AL-
341 AM CST Tue Nov 25 2025

...STRONG THUNDERSTORMS WILL IMPACT WALKER...TUSCALOOSA...
SOUTHEASTERN MARION...EASTERN PICKENS...WINSTON AND FAYETTE COUNTIES
THROUGH 445 AM CST...

At 341 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Buttahatchee to 9 miles east of Ashcraft
Corner to near Aliceville. Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tuscaloosa, Northport, Jasper, Winfield, Fayette, Sumiton,
Aliceville, Cordova, Dora, Carbon Hill, Gordo, Reform, Carrollton,
Lynn, Arley, Holt, Lake View, Brookwood, Berry, and Double Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3302 8829 3362 8787 3414 8782 3427 8711
      3399 8711 3399 8714 3389 8709 3389 8701
      3386 8696 3380 8695 3377 8702 3366 8706
      3361 8718 3355 8719 3353 8727 3347 8734
      3328 8710 3312 8784 3315 8784 3309 8795
TIME...MOT...LOC 0941Z 256DEG 44KT 3410 8772 3354 8774 3313 8810

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

87/Grantham

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:41 AM CSTSpecial Weather StatementBMXFayette, Tuscaloosa, Walker, Winston64 min
Nov 25, 4:09 AM CSTSevere Thunderstorm WarningBMXBlount, Jefferson81 min
Nov 25, 4:49 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXEtowah, St. Clair71 min
Nov 25, 5:08 AM CSTSpecial Weather StatementBMXShelby52 min
Nov 25, 5:20 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXCalhoun, Talladega55 min
Nov 25, 5:45 AM CSTSevere Thunderstorm WarningBMXCherokee, Cleburne60 min
Nov 25, 6:32 AM CSTSpecial Weather StatementBMXRandolph43 min
Nov 25, 6:52 AM CSTSpecial Weather StatementBMXPickens38 min
Nov 25, 7:24 AM CSTSpecial Weather StatementBMXTuscaloosa51 min
Nov 25, 1:16 PM CSTSpecial Weather StatementBMXElmore29 min
Nov 25, 1:40 PM CSTSpecial Weather StatementBMXElmore35 min
Nov 25, 1:44 PM CSTSpecial Weather StatementBMXTuscaloosa31 min
Nov 25, 1:55 PM CSTAreal Flood AdvisoryBMXTuscaloosa65 min
Nov 25, 2:08 PM CSTSevere Thunderstorm WarningBMXLee, Macon, Tallapoosa52 min
Nov 25, 2:12 PM CSTSpecial Weather StatementBMXBibb48 min
Nov 25, 2:17 PM CSTSpecial Weather StatementBMXJefferson43 min
Nov 25, 2:27 PM CSTSevere Thunderstorm WarningBMXJefferson, Shelby48 min
Nov 25, 3:00 PM CSTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby, Tuscaloosa2 hr
Nov 25, 3:09 PM CSTSpecial Weather StatementBMXClay36 min
Nov 25, 3:15 PM CSTSpecial Weather StatementBMXShelby45 min
Nov 25, 3:25 PM CSTSpecial Weather StatementBMXTallapoosa50 min
Nov 25, 3:55 PM CSTSpecial Weather StatementBMXChilton50 min
Nov 25, 3:56 PM CSTSpecial Weather StatementBMXTalladega49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.